MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Model Number 74021155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Injury (2348)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the left leg a deep vein thrombosis was developed by the patient after procedure.Medication therapy was performed as action taken against the adverse event.The patient is recovering.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, approximately 2 weeks post right tka, a patient developed a left dvt (ae#1/sade) which required medication therapy.It was communicated that ¿¿although there were no obvious symptoms, a lower extremity vein echo performed on 12th day after surgery revealed a partially floating thrombus from the right fibular vein and posterior tibial vein to the popliteal vein, so internal medicine of xarelto was started on the same day.¿ per the crf/discharge the patient was given dvt prophylaxis and the crf/ae, the patient/event was ¿recovering/resolving¿ with ongoing medication therapy.Dvts are a known potential post-operative complication.Based on the information provided in the crfs, the root cause of the event could not be definitively concluded and the patient impact beyond the reported event and subsequent medication therapy could not be determined.No further medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, approximately 2 weeks post right tka, a patient developed a left dvt which required medication therapy.Newly attached xr study #169/8008 diagnostic report appears to support a ¿side¿ discrepancy on the previously provided ae form as the provided translated diagnostic deep vein observation form reports a ¿right popv-pev, ptv, and soleus vein thrombus with the central end of the thrombus¿ partially floating and not fixed to the vessel wall¿ with ¿positive blood flow signals around the thrombus.¿ it was previously communicated that ¿although there were no obvious symptoms, a lower extremity vein echo performed on 12th day after surgery revealed a partially floating thrombus from the right fibular vein and posterior tibial vein to the popliteal vein, so internal medicine of xarelto was started on the same day.¿ per the crf/discharge form, the patient was given dvt prophylaxis and per the crf/ae form, the patient/event was ¿recovering/resolving¿ with ongoing medication therapy.Dvts are a known potential post-operative complication and this does not support a component malperformance.Based on the information provided in the crfs, the root cause of the event could not be definitively concluded and the patient impact beyond the reported event and subsequent medication therapy could not be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee system revealed that thrombosis has been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: case-2020-00021346-1.

Brand Name
JRNY II CR FEM OX NP RT SZ 5
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key10601128
Report Number1020279-2020-04931
Device Sequence Number3273128
Product Code JWH
UDI-Device Identifier00885556422847
UDI-Public00885556422847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number74021155
Device Catalogue Number74021155
Device Lot Number20CM05491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer06/24/2021
05/05/2022
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date06/28/2021
05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GEN II RESURF PATELLA PN:71932636/LOT:19HM20100; JRNY II BASEPLATE PN:74022293/LOT:18CSL0013B; JRNY II INSERT LAT PN:74023830/LOT:19CM09203; JRNY II INSERT MED PN:74023731/LOT:17GM14204; GEN II RESURF PATELLA PN:71932636/LOT:19HM20100; JRNY II BASEPLATE PN:74022293/LOT:18CSL0013B; JRNY II INSERT LAT PN:74023830/LOT:19CM09203; JRNY II INSERT MED PN:74023731/LOT:17GM14204
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age79 YR
Patient SexFemale